Alert archive / Arkansas / Tornado Warnings in 2016

Tornado Warning 28, NWS Little Rock, AR

April 30, 2016Conway County, Faulkner County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 30, 2016, 7:32 PM CDT for Conway County, Faulkner County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2016, 7:32 PM CDT (00:32 UTC)
Expired
Apr 30, 2016, 8:00 PM CDT
In force
28 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Conway County, AR, Faulkner County, AR

The radar

The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:33 PM CDTFUNNEL CLOUD4 N Plumerville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

780 
WFUS54 KLZK 010032
TORLZK
ARC029-045-010100-
/O.NEW.KLZK.TO.W.0028.160501T0032Z-160501T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  EAST CENTRAL CONWAY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 800 PM CDT
    
* AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER SOLGOHACHIA...OR 7 MILES NORTHEAST OF
  MORRILTON...MOVING EAST AT 25 MPH.

  HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  WOOSTER...             TWIN GROVES...         BETHLEHEM...
  MALLET TOWN...         SPRINGFIELD...         HILL CREEK...
  MT OLIVE IN CONWAY C...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3518 9268 3526 9267 3533 9244 3517 9242
TIME...MOT...LOC 0031Z 264DEG 23KT 3524 9265 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

226
2 follow-up statements
792 
WWUS54 KLZK 010035
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 PM CDT SAT APR 30 2016

ARC029-045-010100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-160501T0100Z/
FAULKNER AR-CONWAY AR-
735 PM CDT SAT APR 30 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN FAULKNER AND EAST CENTRAL CONWAY COUNTIES...
        
AT 735 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER HILL CREEK...OR 8 MILES NORTHEAST OF MORRILTON...
MOVING EAST AT 25 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
WOOSTER...             TWIN GROVES...         BETHLEHEM...
MALLET TOWN...         SPRINGFIELD...         HILL CREEK...
MT OLIVE IN CONWAY C...

LAT...LON 3518 9268 3526 9267 3533 9244 3517 9242
TIME...MOT...LOC 0035Z 263DEG 23KT 3523 9261 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

226
976 
WWUS54 KLZK 010046
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT SAT APR 30 2016

ARC029-045-010100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-160501T0100Z/
FAULKNER AR-CONWAY AR-
746 PM CDT SAT APR 30 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN FAULKNER AND EAST CENTRAL CONWAY COUNTIES...
        
AT 745 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER SPRINGFIELD...OR 11 MILES NORTHWEST OF CONWAY...MOVING
EAST AT 25 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
WOOSTER...             TWIN GROVES...         BETHLEHEM...
MALLET TOWN...         SPRINGFIELD...         MT OLIVE IN CONWAY C...

LAT...LON 3520 9261 3528 9261 3533 9244 3518 9242
TIME...MOT...LOC 0045Z 262DEG 23KT 3524 9255 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

226

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:55 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 30, 2:55 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND
HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING
A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS
WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK
BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT
OVR THE WRN HALF OF OUR FA.

HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD
OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET
BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN
HEATING HAS BEEN MAXIMIZED.

THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART
OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE
CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE
LOSS OF DAYTIME HEATING.

THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE
STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A
SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA
FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE
STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL
DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH
PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT.
&&

.LONG TERM...TUESDAY THROUGH SATURDAY

AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM
PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL
DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE
WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY.

OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF
THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A
PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS
RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE
40S AND 50S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Apr 30, 2:55 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
255 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH
THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE
ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN
THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

51

In the hours before

Local storm report, Apr 30, 6:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 S MOUNTAIN HOME       36.29N 92.38W
04/30/2016  E1.00 INCH       BAXTER             AR   PUBLIC

&&

JHOOD
Local storm report, Apr 30, 6:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 N GASSVILLE           36.30N 92.49W
04/30/2016  E1.00 INCH       BAXTER             AR   BROADCAST MEDIA

&&

JHOOD
Local storm report, Apr 30, 6:26 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 N RODNEY              36.26N 92.16W
04/30/2016  E1.75 INCH       BAXTER             AR   CO-OP OBSERVER

            AT JORDAN MARINA...QUARTER SIZED HAIL COVERING THE GROUND
            WITH NUMEROUS GOLF BALL SIZE HAIL STONES OBSERVED AS
            WELL.

&&

JHOOD
Local storm report, Apr 30, 6:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 N BRIARCLIFF          36.29N 92.29W
04/30/2016  E1.75 INCH       BAXTER             AR   PUBLIC

&&

JHOOD
Local storm report, Apr 30, 6:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             8 ESE MOUNTAIN HOME     36.29N 92.25W
04/30/2016  E1.00 INCH       BAXTER             AR   SOCIAL MEDIA

&&

JHOOD

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:05 PM CDTTornado WarningLZKConway25 min
Apr 30, 7:10 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy28 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner33 min
Apr 30, 7:38 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy52 min
Apr 30, 7:40 PM CDTSevere Thunderstorm WarningLZKFulton, Izard50 min
Apr 30, 7:52 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion23 min
Apr 30, 7:56 PM CDTTornado WarningLZKConway, Faulkner11 min
Apr 30, 8:29 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp46 min
Apr 30, 8:35 PM CDTSevere Thunderstorm WarningLZKIzard, Stone25 min
Apr 30, 8:56 PM CDTSpecial Weather StatementLZKMontgomery34 min
Apr 30, 8:59 PM CDTSpecial Weather StatementLZKBaxter46 min
Apr 30, 9:02 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton26 min
Apr 30, 9:15 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp45 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp43 min
May 1, 12:11 AM CDTSevere Thunderstorm WarningLZKClark34 min
May 1, 12:37 AM CDTTornado WarningLZKClark, Dallas19 min
May 1, 12:57 AM CDTSpecial Weather StatementLZKIndependence18 min
May 1, 1:27 AM CDTSevere Thunderstorm WarningLZKClark, Pike33 min
May 1, 2:01 AM CDTSpecial Weather StatementLZKHot Spring44 min
May 1, 5:44 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence4 days

Nearby

Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.